Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 57, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at May 28, 2021, 10:00 PM CDT for Burleson County, Washington County, Texas. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 10:00 PM CDT (03:00 UTC)
- Expired
- May 29, 2021, 11:35 PM CDT
- In force
- 26 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Burleson County, TX, Washington County, TX
The radar
The Ft Hood radar (KGRK), 82 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Davidson Creek near Lyons (LYNT2). The gauge peaked at 16.80 ft at May 29, 2021, 1:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08110100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
247
WGUS44 KHGX 290300
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1000 PM CDT Fri May 28 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
Davidson Creek near Lyons affecting Washington and Burleson
Counties.
For the Davidson Creek...including Lyons...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday morning at 1000 AM CDT.
&&
TXC051-477-291500-
/O.NEW.KHGX.FL.W.0057.210529T0300Z-210531T1200Z/
/LYNT2.1.ER.210529T1146Z.210530T1200Z.210531T0000Z.NO/
1000 PM CDT Fri May 28 2021
The National Weather Service in League City has issued a
* Flood Warning for
the Davidson Creek near Lyons.
* From this evening to Monday morning.
* At 9:00 PM CDT Friday the stage was 13.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by
tomorrow morning to a crest of 16.9 feet Sunday morning. It will
then fall below flood stage Sunday evening.
* Impact...At 17.0 feet, Moderate lowland flooding begins.
* Flood History...This crest compares to a previous crest of 16.9
feet on 04/20/1977.
&&
LAT...LON 3054 9664 3041 9649 3034 9641 3034 9651
3041 9665 3054 9674
$$3 follow-up statements
189
WGUS44 KHGX 291442
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
942 AM CDT Sat May 29 2021
...The Flood Warning continues for the following rivers in Texas...
Davidson Creek near Lyons affecting Washington and Burleson
Counties.
For the Davidson Creek...including Lyons...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 945 PM CDT.
&&
TXC051-477-300245-
/O.EXT.KHGX.FL.W.0057.000000T0000Z-210531T0730Z/
/LYNT2.1.ER.210529T0924Z.210530T0000Z.210530T1930Z.NO/
942 AM CDT Sat May 29 2021
...The Flood Warning is now in effect until early Monday morning...
The Flood Warning continues for
the Davidson Creek near Lyons.
* Until late Sunday night.
* At 9:00 AM CDT Saturday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:00 AM CDT Saturday was 16.3 feet.
* Forecast...The river is expected to rise to a crest of 17.2 feet
this evening. It will then fall below flood stage early tomorrow
afternoon.
* Impact...At 17.0 feet, Moderate lowland flooding begins.
* Flood History...This crest compares to a previous crest of 17.2
feet on 12/16/1994.
&&
LAT...LON 3054 9664 3041 9649 3034 9641 3034 9651
3041 9665 3054 9674
$$872
WGUS84 KHGX 291942
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
242 PM CDT Sat May 29 2021
...The Flood Warning is extended for the following rivers in Texas...
Davidson Creek near Lyons affecting Washington and Burleson
Counties.
For the Davidson Creek...including Lyons...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 245 AM CDT.
&&
TXC051-477-300745-
/O.EXT.KHGX.FL.W.0057.000000T0000Z-210531T1000Z/
/LYNT2.1.ER.210529T0924Z.210530T0000Z.210530T2200Z.NO/
242 PM CDT Sat May 29 2021
...The Flood Warning is now in effect until early Monday morning...
The Flood Warning continues for
the Davidson Creek near Lyons.
* Until late Sunday night.
* At 2:00 PM CDT Saturday the stage was 16.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:00 PM CDT Saturday was 16.8 feet.
* Forecast...The river is expected to rise to a crest of 17.0 feet
this evening. It will then fall below flood stage tomorrow
afternoon.
* Impact...At 17.0 feet, Moderate lowland flooding begins.
* Flood History...This crest compares to a previous crest of 17.0
feet on 02/21/2002.
&&
LAT...LON 3054 9664 3041 9649 3034 9641 3034 9651
3041 9665 3054 9674
$$759
WGUS84 KHGX 300435
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
1135 PM CDT Sat May 29 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Davidson Creek near Lyons affecting Washington and Burleson
Counties.
TXC051-477-300545-
/O.CAN.KHGX.FL.W.0057.000000T0000Z-210530T0435Z/
/LYNT2.1.ER.210529T0924Z.210530T0000Z.210530T2200Z.NO/
1135 PM CDT Sat May 29 2021
...The Flood Warning for the Davidson Creek near Lyons has been
cancelled...
The Flood Warning is cancelled for
the Davidson Creek near Lyons.
* At 11:00 PM CDT Saturday the stage was 15.9 feet.
* Forecast...The river is expected to fall to 5.3 feet over the next
several days
&&
LAT...LON 3054 9664 3041 9649 3034 9641 3034 9651
3041 9665 3054 9674
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 28, 7:12 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 28, 7:12 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 712 PM CDT Fri May 28 2021 .UPDATE... Primary focus for threatening weather is focusing to the west, with one slow-moving cluster of storms over Burleson County, another group of storms near Austin, and another further west towards the Hill Country. Because of this, the severe thunderstorm watch that was in place for the northwestern portion of our area earlier has been replaced with a new, reconfigured watch that will carry until late tonight. Madison County is not in this new watch, though Brazos, Burleson, and Washington are. Additionally, Austin County and Colorado County have been included in this new watch, in case the storms to the west are able to survive at their current severe intensity to our area. It is uncertain how significant the threat is, as storms may become slightly elevated with nighttime cooling. This would tend to elevate a hail threat and diminish a wind threat. On the other hand, ample shear is organizing earlier supercells into linear features, which often tends to highlight a wind threat over a hail one. All in all, we may just end up with clusters of strong, but not quite severe storms in our area. Still, the environment is good enough that a watch from the Brazos River west is justified. But ultimately, we may have to keep our eye out for what is currently occurring in Burleson County, where the storms have begun moving slowly, and dropping torrential rain. Given our recent rainy pattern, some locations could become susceptible to localized flash flooding. && .AVIATION [00Z TAF Issuance]... Storms moving in from the northwest are currently just barely missing CLL, but do have a short window TEMPO'd there for potential thunderstorms clipping the terminal. At the least, we are seeing a good number of small showers pop up ahead of the stronger storms, but generally VFR conditions prevail for now. Through the night and into tomorrow, the focus for showers and storms should focus further south, but still have at least VC mentions at all terminals for tomorrow afternoon. && .PREV DISCUSSION /Issued 421 PM CDT Fri May 28 2021/... .SHORT TERM [This Afternoon Through Saturday]... Storms continue to develop but the monster storm nearing Temple also appears to be running into some capping and as these storms spread southeastward that capping issue will remain with slowly diminishing CAPE. Multicellular should become the storm mode as it moves into the CWA. The watch could need some slight adjustment southward in a few hours to capture the lingering wind threat at that point. Storms should in general weaken after 7 pm and push southward toward the coast 10-midnight. Could bring a flare up in winds as they reach the warm Gulf waters. Storms wane after midnight and then expect redevelopment toward morning with showers and isolated thunderstorms. The cold front albeit mixed up with outflow boundaries should drop down into SETX Saturday morning and then off the coast late Saturday afternoon/evening. These boundaries will help to initiate storms but in a more benign atmosphere so garden variety showers and thunderstorms should be norm. This will usher in drier weather as the front pushes through for the remainder of the Memorial Day weekend. 45 .LONG TERM [Tomorrow/Saturday Night through Friday]... Even with the upper level ridge building into the state from the west, models seem to be keeping the door open for a small chance of storms Sun afternoon given the progs of a favorable upper jet placement. But given the likelihood of limited moisture, will be keeping POPs very low to nil with the "best" chances over our W/ SW counties. Otherwise, the rest of the holiday weekend (Mon) is going to be fairly dry/quiet. High temperatures should also be a bit cooler than our seasonal norms if our forecasts do verify... that is mid 80s versus upper 80s/around 90 for both Sun/Mon. SE winds are set to return late Sun...but elevated PWs (from 1.5 to 1.9 inches) not expected to return until Tues. All of this is going to help set us up for the return of an extended wet/stormy pattern next week. The next upper level low/ trof developing and deepening off the Cali Baja and the increasingly W/SW upper flow here will help to drag a series of shortwaves across SE TX start- ing late Tues on through the end of the week. Still not all that confident with when the best rain chances will be for SE TX (esp- ecially given how far out into this forecast this is) have opted to keep mostly scattered POPs in for the CWA for this time frame. 41 .MARINE... Light/moderate onshore winds tonight will be veering to the east (perhaps even NE for the bays) tomorrow with a weak cold frontal boundary into SE TX. Scattered showers/thunderstorms are expect- ed to develop ahead of and with its passage overnight into early tomorrow morning. This mostly light easterly flow should prevail into most of Sun, then shifting to the southeast by Sun night as surface high pressure moves off to the east. This onshore should be slowly strengthening through the week as rain chances go up in response to a series of upper level disturbances moving across SE TX. 41 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 69 82 67 83 67 / 60 50 10 10 10 Houston (IAH) 70 82 67 84 68 / 50 60 10 10 10 Galveston (GLS) 75 82 73 81 76 / 40 40 10 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && UPDATE...Luchs SHORT TERM...45 LONG TERM...41 AVIATION...Luchs MARINE...41
In the hours before
Special weather statement, May 28, 6:30 PM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
630 PM CDT Fri May 28 2021
TXZ195>198-290030-
Brazos TX-Washington TX-Grimes TX-Burleson TX-
630 PM CDT Fri May 28 2021
...SPECIAL WEATHER STATEMENT...
At 628 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near College Station to near Lake Somerville
State Park & Trailway. Movement was southeast at 20 to 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
College Station, Brenham, Navasota, Washington, Somerville, Snook,
Burton, Millican, Lake Somerville Dam, Kyle Field, Lake Somerville
State Park & Trailway, Lyons, Independence, Quarry and Wellborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Texas.
LAT...LON 3062 9633 3039 9581 3008 9646 3025 9672
3025 9669 3029 9666 3030 9664 3030 9667
3032 9669 3032 9674 3038 9678
TIME...MOT...LOC 2328Z 295DEG 26KT 3056 9634 3038 9669Local storm report, May 28, 7:32 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
732 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 1 ESE CALDWELL 30.52N 96.69W
05/28/2021 BURLESON TX EMERGENCY MNGR
HIGHWAY-36 REPORTED TO BE IMPASSABLE.
&&Local storm report, May 28, 7:34 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
734 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 1 N CALDWELL 30.54N 96.70W
05/28/2021 BURLESON TX EMERGENCY MNGR
PORTIONS OF HIGHWAY-36 REPORTED TO BE
IMPASSABLE.
&&Special weather statement, May 28, 8:38 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
838 PM CDT Fri May 28 2021
TXZ197-210-211-290215-
Washington TX-Colorado TX-Austin TX-
838 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR COLORADO...NORTHWESTERN AUSTIN
AND SOUTH CENTRAL WASHINGTON COUNTIES UNTIL 915 PM CDT...
At 835 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Grange, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm. This
storm has a history of tornado warnings.
Locations impacted include...
Bellville, Columbus, Shelby, Weimar, Industry, Sheridan, Altair,
Frelsburg, New Ulm, Rock Island and Cat Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Texas.
LAT...LON 2980 9671 2996 9657 3004 9662 3007 9662
3008 9663 3011 9663 3007 9616 2935 9657
2957 9678 2958 9679 2958 9682 2959 9684
2962 9685 2963 9687
TIME...MOT...LOC 0135Z 284DEG 28KT 2989 9695
MaldonadoSpecial weather statement, May 28, 9:39 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 939 PM CDT Fri May 28 2021 TXZ197-210>212-226-290330- Washington TX-Waller TX-Wharton TX-Colorado TX-Austin TX- 939 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR COLORADO...CENTRAL WHARTON... AUSTIN...SOUTH CENTRAL WASHINGTON AND SOUTHWESTERN WALLER COUNTIES UNTIL 1030 PM CDT... At 938 PM CDT, Doppler radar was tracking a strong thunderstorm near Bellville, moving east at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sealy, Bellville, Columbus, Eagle Lake, Pine Island, San Felipe, Industry, Monaville, Egypt, New Ulm, Cat Spring, Sheridan, Altair, Nada, Frelsburg, Garwood and Rock Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for southeastern Texas. LAT...LON 3009 9642 3004 9596 2911 9636 2953 9675 TIME...MOT...LOC 0238Z 281DEG 12KT 2988 9630 Maldonado
Special weather statement, May 28, 10:00 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 1000 PM CDT Fri May 28 2021 TXZ211>213-226-227-290330- Waller TX-Wharton TX-Inland Harris TX-Fort Bend TX-Austin TX- 1000 PM CDT Fri May 28 2021 ...SPECIAL WEATHER STATEMENT... At 958 PM CDT, Doppler radar was tracking a strong thunderstorm near Pattison, or near Brookshire, moving southeast at 50 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Rosenberg, Katy, Richmond, Sealy, Brookshire, Pecan Grove, Eldridge / West Oaks, Mission Bend, Addicks Park Ten, Needville, East Bernard, Wallis, Fulshear, Pleak, Pine Island, Simonton, Fairchilds, San Felipe, Beasley and Pattison. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for southeastern Texas. LAT...LON 2948 9624 3005 9600 2990 9561 2931 9578 TIME...MOT...LOC 0258Z 300DEG 44KT 2980 9604 Maldonado
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:07 PM CDT | Flash Flood Warning | HGX | Burleson | 83 min |
| May 28, 7:35 PM CDT | Areal Flood Advisory | HGX | Burleson, Washington | 115 min |
| May 28, 8:32 PM CDT | Areal Flood Warning | HGX | Burleson | 6 hr |
| May 28, 8:38 PM CDT | Special Weather Statement | HGX | Austin, Colorado | 37 min |
| May 28, 9:02 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Washington | 43 min |
| May 28, 9:32 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Washington | 87 min |
| May 28, 9:39 PM CDT | Special Weather Statement | HGX | Austin, Colorado, Waller | 51 min |
| May 28, 10:00 PM CDT | Special Weather Statement | HGX | Fort Bend, Waller | 30 min |
| May 28, 10:33 PM CDT | Special Weather Statement | HGX | Fort Bend | 42 min |
| May 28, 10:42 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris, Waller | 33 min |
| May 28, 10:59 PM CDT | Areal Flood Warning | HGX | Austin, Colorado, Washington | 6 hr |
| May 28, 11:03 PM CDT | Areal Flood Warning | HGX | Austin, Colorado, Waller | 6 hr |
| May 28, 11:06 PM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Harris, Waller, Wharton | 3 hr |
| May 28, 11:07 PM CDT | Special Marine Warning | HGX | 83 min | |
| May 28, 11:07 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 28 min |
| May 28, 11:13 PM CDT | Special Marine Warning | HGX | 92 min | |
| May 28, 11:26 PM CDT | Special Weather Statement | HGX | Brazoria, Matagorda | 49 min |
| May 29, 12:31 AM CDT | Special Marine Warning | HGX | 89 min | |
| May 29, 12:38 AM CDT | Small Craft Advisory | HGX | 9 hr | |
| May 29, 8:41 AM CDT | Areal Flood Warning | HGX | Harris | 6 hr |
| May 29, 8:46 AM CDT | Areal Flood Warning | HGX | Colorado | 11 hr |
| May 29, 9:45 AM CDT | River Flood Warning | HGX | Brazoria | 37 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.